Numerical study of wave propagation in compressible two-phase flow

Zeidan, D. and Romenski, E. and Slaouti, Arezki and Toro, E. F. (2007) Numerical study of wave propagation in compressible two-phase flow. ISSN 1097-0363

Full text not available from this repository.

Abstract

We propose a new model and a solution method for two-phase two-fluid compressible flows. The model involves six equations obtained from conservation principles applied to a one-dimensional flow of gas and liquid mixture completed by additional closure governing equations. The model is valid for pure fluids as well as for fluid mixtures. The system of partial differential equations with source terms is hyperbolic and has conservative form. Hyperbolicity is obtained using the principles of extended thermodynamics. Features of the model include the existence of real eigenvalues and a complete set of independent eigenvectors. Its numerical solution poses several difficulties. The model possesses a large number of acoustic and convective waves and it is not easy to upwind all of these accurately and simply. In this paper we use relatively modern shock-capturing methods of a centred-type such as the total variation diminishing (TVD) slope limiter centre (SLIC) scheme which solve these problems in a simple way and with good accuracy. Several numerical test problems are displayed in order to highlight the efficiency of the study we propose. The scheme provides reliable results, is able to compute strong shock waves and deals with complex equations of state.

Item Type: Article
Additional Information: Citation: International journal for numerical methods in fluids, 2007, vol. 54, no. 4, pp. 1-25.
Divisions: Legacy Research Institutes > Dalton Research Institute > General Engineering
Date Deposited: 21 Sep 2010 14:50
Last Modified: 20 Jul 2016 01:19
URI: http://e-space.mmu.ac.uk/id/eprint/111562

Actions (login required)

Edit Item Edit Item